MAUDE Adverse Event Report: ARTHREX, INC. COMPR FT SCRW,4.0 STD,50MM LGTH; BONE FIXATION SCREW/PLATE

ARTHREX, INC. COMPR FT SCRW,4.0 STD,50MM LGTH; BONE FIXATION SCREW/PLATE
Model Number COMPR FT SCRW,4.0 STD,50MM LGTH
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 10/5/2023, it was reported by an arthrex subsidiary employee via email that an ar-8740-50h standard compression ft broke during insertion.This was discovered during a procedure on (b)(6) 2023.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h6.
 
Event or Problem Description
Additional information received on 10/17/2023: the case was completed using another ar-8740-50h standard compression ft.The case was not delayed, and additional anesthesia was unnecessary.The patient suffered no negative effects.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint allegation is confirmed.Visual inspection identified that the overall length of the mini compression ft¿, titanium, 3.5 mm x 50 mm, had broken into two parts.The threads of the screw were stripped/damaged.Dimensional testing of the major ø.161 ±.005 per drawing c16498-18 was between tolerances.Functional testing was not performed due to the damage to the device.The most likely cause of the reported failure can be attributed to user error of the device due to improper bone preparation and/or prying/leveraging and/or excessive force being used during insertion of the screw.

Brand Name
COMPR FT SCRW,4.0 STD,50MM LGTH
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17994833
Report Number1220246-2023-08326
Device Sequence Number6754631
Product Code HWC
UDI-Device Identifier00888867127937
UDI-Public00888867127937
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K201132
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCOMPR FT SCRW,4.0 STD,50MM LGTH
Device Catalogue NumberAR-8740-50H
Device Lot NumberIMS000803
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2023
Supplement Date Received by Manufacturer10/17/2023
10/09/2024
Initial Report FDA Received Date10/24/2023
Supplement Report FDA Received Date05/01/2024
10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown